Virginia, 2014

Winter Weather in Virginia, February 19, 2014

February 19, 2014 · NWS LWX · 10 events in 10 counties and zones

A wedge of cold air was in place across the Potomac Highlands and Northern Maryland while warm air moved into the region from the Tennessee Valley. This led to overrunning and showers across the area.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A wedge of cold air was in place across the Potomac Highlands and Northern Maryland while warm air moved into the region from the Tennessee Valley. This led to overrunning and showers across the area. Freezing rain occurred for areas with surface temperatures below freezing.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 19, 6:55 AM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 19, 6:55 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
655 AM EST WED FEB 19 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TODAY. HIGH PRESSURE WILL RETURN
TONIGHT AND THEN DRIFT OFFSHORE THURSDAY. A STRONGER COLD FRONT
MOVES THROUGH FRIDAY. HIGH PRESSURE WILL THEN RETURN OVER THE
WEEKEND. LOW PRESSURE APPROACHES THE REGION TUESDAY OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDT...
06Z NAM COME IN JUST AS COLD AS THE 00Z RUN. IN ADDITION...REPORTS
FM UPSTREAM SUGGEST ICING OCCURRING EVEN WHERE SFC TEMPS ABV FRZG
DUE TO COLD GRND. LAMP TEMPS HV TRENDED COLDER AS LINE OF PCPN MVS
EWD AND ADDTL PCPN DVLPS E OF MAIN AREA. THAT LEADS TO A GREATER
CONCERN. BASED ON LAMP AND MESO OBS...HV MADE A FAIRLY SIZEABLE
EXPANSION TO FZRA ADVY TO INCL EVERYTHING BTWN APLCNS AND BLURDG
AS WELL AS LOUDOUN- MONTCO- HOWARD AND PRINCE WM CNTYS. FZRA SHUD
BE PATCHY IN LINE W/ SFC TEMPS...BUT ITS PSBL TO GET SOME ICING
EVEN WHERE AIR TEMPS ABV FRZG. HOPEFULLY W/ DAYLIGHT UPON US...
THESE THREATS SHUD BE RATHER SHORT LIVED. KEPT ENDING TIME AT 10AM
FOR ALL CNTYS WHERE ITS VALID.

PRVS DSCN FLLWS...
LOPRES OVER LK SUPERIOR ELY THIS MRNG...W/ AN ATTENDENT CDFNT FM
ORD DOWN THE MID-LWR MS RVR VLY. SFC ANALY ALSO SUGGESTING THERE
MAY BE A HINT OF A WMFNT ACRS CWFA...ROUGHLY DOWN THE PTMC. THE
CORE OF THE COLD AIR /TEMPS IN THE TEENS/ IS OVER NEW
ENGLAND...BUT SUBFRZG AIR CAN BE FOUND IN THE PTMC HIGHLANDS AND
ACRS NRN MD. MEANWHILE... STRONG ISENT LIFT IS PRODUCING AN AREA
OF PCPN IN THE OH/TN VLYS AND ACRS THE MTNS OF NC. THAT LIFT...AND
THE ASSOC PCPN /WHICH IS ALL RA/...PROGGED TO ARRIVE IN THE CWFA
BTWN 12-14 UTC. HV INCRSD POPS AND DELAYED TIMING BASED ON LTST
GDNC. QSTN REMAINS WHAT WL THE SFC TEMPS BE WHEN RAIN ARRIVES.

MDL SNDGS...SPCLY FM THE NAM...SUGGEST THAT A STRONG WARM NOSE WL
RESIDE ARND H9 BUT SFC TEMPS WL STILL BE BLO FRZG. GFS IS WARMER AT
THE SFC AND HAS A LESS PRONOUNCED WARM AIR INTRUSION. RAP BTWN THE
TWO THERMALLY...BUT HAS A LATE PCPN ONSET. SINCE NRN MD HAS A SOLID
SNOWPACK...THINK THE NAM IS ONTO SOMETHING...AND PREFER ITS SOLN FOR
THE MRNG. WE HV A FZRA ADVY IN PLACE FOR NRN MD...AND WL BE KEEPING
THAT GOING. ONLY CONCERN IS WHETHER THE NRN PORTION OF THE ERN WVA
PANHNDL /MINERAL TO JEFFERSON CNTYS/ SHUD BE INCLUDED. GRIDS FM 00Z
NAM/GMOS BLENDED IN FCST DATABASE. MUST ADMIT ITS A CLOSE CALL...
BUT SIGNS POINT TO JUST SQUEAKING IT OUT. WL MONITOR CLOSELY...BUT
HV OPTED TO NOT EXPAND CVRG ATTM.

CDFNT CROSSES CWFA DURING THE AFTN HRS...W/ STRONG CAA /AND DP
MIXING/ IN ITS WAKE. AM XPCTG A BRZY AFTN CONSIDERING WNDS AVBL BTWN
H8 AND SFC. WENT ON THE RESERVED SIDE IN DATABASE...KEEPING GUSTS
20-30 MPH. IF FULL MIXING TRANSPIRES...IT MAY BE MORE THAN THAT.

PAST FEW DAYS...TEMPS HV BEEN WARMER THAN PROGGED. SINCE CAA WL BE
ARRIVING LT IN THE DAY...AND WL BE ACCMPNYD BY COMPRESSIONAL
WARMING...WENT ON THE WARM SIDE OF GDNC FOR MAXT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
RDGG /SFC-H7/ WL BUILD ATOP CWFA TNGT...AND PROGRESS TO THE DELMARVA
THU MRNG. AM XPCTG MOCLR SKIES/DIMINISHING WNDS TNGT...AND MIN-T
FLLW SUIT.

BY THU...WL BE BACK IN RTN FLOW...AND SHUD HV A MID DECK CLDS
OVERSPREADING AREA ONCE AGN. THESE CLDS WL THICKEN THRUT THE DAY AS
ISENT LIFT STRENGTHENS. WHILE SOME MDL FIELDS SUGGEST THERE MAY BE A
LTL PCPN BY THE END OF THE DAY...POPS REMAIN VERY LOW. HV
ENTERTAINED A SCHC IN THE NWRN CORNER OF CWFA ONLY...WHICH WUD BE
NEARER A DVLPG WMFNT.

A LTL VARIANCE NOTED IN THU MAXT...BUT ALL GDNC WARMER THAN PRVS
FCST. HV RAISED TEMPS ACCRDGLY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY EVENING BEGINS WITH A WARM FRONT LOCATED TO THE SOUTH OF
THE AREA...BUT MODELS SHOW A STRENGTHENING LOW LEVEL JET AND
SOUTHERLY BOUNDARY LAYER WINDS LOOK STRONG ENOUGH TO SEND THIS WARM
FRONT NORTHWARD DURING THE NIGHT THURSDAY. SOME RAIN AND FOG ARE
POSSIBLE THURSDAY NIGHT...BUT AS QUICKLY AS THE WARM FRONT LIFTS
TO THE NORTH A COLD FRONT WILL BE APPROACHING FROM THE WEST.

MODELS/ENSEMBLES HAVE TRENDED FASTER...WITH SHOWERS MOVING INTO THE
POTOMAC HIGHLANDS LATE THURSDAY NIGHT AND THEN AFFECTING THE CWA
PRIMARILY FRIDAY MORNING AND EXITING DURING THE AFTERNOON. A FASTER
PASSAGE MAY HELP LIMIT INSTABILITY AND WIDESPREAD SEVERE...HOWEVER
STRONG WINDS IN THE LOW LEVELS MAY BE TRANSPORTED DOWN TO THE
SURFACE EVEN IN ABSENCE OF THUNDERSTORMS /I.E. WITH ONLY SHOWERS/
AND THUS LOCALLY DAMAGING WINDS WILL BE POSSIBLE IN A HIGH SHEAR
BUT LOW/LITTLE CAPE ENVIRONMENT.

MAXIMA MAY WIND UP OCCURRING DURING FRIDAY MORNING...WITH
TEMPERATURES DROPPING BEHIND THE FRONT LATER FRIDAY. ATTEMPTED TO
REFLECT SOME TIMING DETAILS IN THE GRIDS...INCLUDING FOR
MINIMA/MAXIMA THURSDAY NIGHT/FRIDAY.

DRIER AIR MOVES IN FOR FRIDAY NIGHT AND SATURDAY AND THUS THE RETURN
OF SUNSHINE IS EXPECTED FOR SATURDAY. WITH GOOD INSOLATION AND A
SOUTHWEST FLOW...SATURDAY LOOKS LIKE A MILD DAY WITH MAXIMA 10 PLUS
DEGREES ABOVE AVERAGE.

A REINFORCING COLD FRONT IS EXPECTED ON SUNDAY. ASIDE FROM SOME
CLOUDS AND SILENT POPS OVER THE HIGHLANDS...FRONT LIKELY PASSES
THROUGH RATHER QUIETLY. HIGH PRESSURE BUILDING IN BEHIND THE FRONT
WILL HOWEVER HAVE SOME COOLER AIR WITH IT /NEAR AVERAGE FOR THIS
TIME OF THE YEAR/ WHICH WILL TAKE HOLD OF THE MID-ATLANTIC EARLY
NEXT WEEK.

NEXT STORM SYSTEM APPROACHES ON TUESDAY...AND HAVE BUMPED POPS UP TO
CHANCE. UNCERTAINTY IN P-TYPE EXISTS AND HAVE GENERIC RAIN OR SNOW
WORDING.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDS ATTM..BUT XPCT PCPN TO OVERSPREAD TERMINALS DURING THE
MRNG PUSH. FLGT RESTRICTIONS MAY DVLP...BUT DO NOT XPCT MUCH WORSE
THAN MVFR. TEMPS SHUD BE WARM ENUF BY THE TIME PCPN ARRIVES /11-13
UTC/ FOR NO PTYPE CONCERNS--XPCT JUST RAIN. THE CLOSEST CALL WL BE
AT MRB AND MTN...WHERE THERE IS A CHC AT BRIEF FZRA AT ONSET. PCPN
DRIVEN BY A STRONG LLJ...AND HV LLWS CONDS IN TAFS THRU THE MRNG /UP
TO 45 KT/.

PCPN SHUD BE GONE BY MIDDAY...AND A WSHFT DURING THE AFTN WL
ACCOMPANY A CDFNT. WLY WNDS G25KT LKLY POST FROPA...BUT GRADIENT
/AND WNDS/ WL RELAX AFDK.

HIPRES OVNGT WL NO CIGS AND LTL WND. SLY FLOW WL RESUME THU MRNG...
INCRSG AGN DURING THE AFTN. CIGS WL DVLP AND LWR...BUT SHUD REMAIN
DRY THRU THE DAY W/ VFR CONDS PREVAILING.

THURSDAY NIGHT...FLIGHT RESTRICTIONS MAY DEVELOP IN SOME RAIN/FOG.
SREFS SUGGESTS AT LEAST IFR...WITH SUPPORT FROM MAV/MET. STRONG LLJ
WILL ALSO BRING THE LIKELIHOOD OF LOW LEVEL WIND SHEAR.

FRIDAY...COLD FRONT MOVES ACROSS THE AREA WITH SHOWERS. SHOWERS
COULD TRANSPORT STRONG GUSTY WINDS TO THE SURFACE. FROPA MAY WIND UP
BEING IN THE MORNING...ALTHOUGH EXACT TIMING IS STILL SOMEWHAT
UNCERTAIN.

SATURDAY INTO EARLY NEXT WEEK...HIGH PRESSURE BUILDS IN FOR NO
SIGNIFICANT WEATHER THROUGH MONDAY. NEXT STORM APPROACHES WITH A
CHANCE OF RAIN OR SNOW TUESDAY.

&&

.MARINE...
WHILE QUIET CONDS PREVAIL ON THE WATERS ATTM  SLY WNDS AOB 10 KT/...
WNDS WL INCRS TDA AHD OF CDFNT. A STRONG SLY LLJ WL DVLP THIS MRNG.
WHILE THERE WL BE A STRONG INVSN WHICH WL TRAP MOST OF THE WNDS OFF
THE WATERS SFC...THE MAGNITUDE OF WND AND PRESENCE OF RA MAY MIX A
LTL DOWN. HV OPTED TO KEEP SCA GOING FOR MID BAY AND LWR PTMC...
ALTHO ITS NOT OF THE HIEST CONFIDENCE.

POST FROPA THERE IS A GOOD MIXED PROFILE FOR A FEW HRS. SCA IN
EFFECT FOR ALL WATERS TAFTN. THE CFP MAY BE A LTL LATER THAN PRVSLY
PROGGED...AND HV XTNDD SCA FOR THE WATERS INTO ELY EVNG PTMC AND MID
EVNG LWR PTMC/BAY.

GRADIENT WL RELAX OVNGT UNDER HIPRES. SLY FLOW WL RESUME THU. WHILE
GRADIENT INCREASES ONCE AGN...THINK THAT MIXING WL HOLD OFF...AND HV
KEPT WNDS UNDER SCA THRESHOLDS.

STRONG SOUTHERLY JET WILL BE IN PLACE THURSDAY NIGHT. A FRACTION OF
WIND ALOFT WILL LIKELY BE ABLE TO MIX DOWN OVERNIGHT FOR SCA
CONDITIONS. WINDS INCREASE FURTHER FRIDAY MORNING AHEAD OF A COLD
FRONT...POSSIBLY NEAR GALES. SHOWERS ASSOCIATED WITH THE FRONT MAY
ALSO BRING DOWN STRONG GUSTY WINDS. FRONT SHOULD MOVE EAST OF THE
WATERS FRIDAY AFTERNOON. HIGH PRESSURE BUILDS IN OVER THE WEEKEND.

&&

.HYDROLOGY...
WILL BE WATCHING SNOWMELT THIS WEEK AS THE WARMUP ENSUES. SNOW WATER
EQUIVALENT VALUES RANGE FROM LESS THAN AN INCH ALONG AND EAST OF
INTERSTATE 95 TO MORE THAN TWO INCHES WEST OF THE BLUE RIDGE AND
ALONG THE MASON DIXON LINE. OBSERVED SNOW WATER EQUIVALENT IS AROUND
4 INCHES IN THE POTOMAC HIGHLANDS /BUT THE HIGHEST VALUES ARE MAINLY
UPSTREAM OF JENNINGS RANDOLPH AND SAVAGE RIVER LAKES/.

A GRADUAL MELT IS EXPECTED IN THE COMING DAYS...SLIGHTLY MORE
PRONOUNCED THU INTO FRI AS LOWS STAY ABOVE FREEZING THURSDAY NIGHT.
IF MODERATE TO HEAVY PRECIPITATION OCCURRED COINCIDENT WITH THE
MELT...CONCERN WOULD BE HIGH FOR FLOODING. HOWEVER...AT THIS TIME...
RAIN AMOUNTS THROUGH FRIDAY ARE EXPECTED TO BE A HALF INCH OR LESS.

AT THIS TIME THE MOST LIKELY SCENARIO SEEMS TO BE A STEADY
WITHIN-BANK RISE OF STREAMS AND RIVERS LATE THIS WEEK AND INTO THE
WEEKEND. IF RAIN AND/OR SNOWMELT ARE MORE THAN CURRENTLY EXPECTED...
THE FLOOD THREAT WOULD INCREASE ACCORDINGLY FRIDAY AND SATURDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FREEZING RAIN ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     MDZ003>007-009-010-501-502.
VA...FREEZING RAIN ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     VAZ025>031-040-042-052-501-503-504.
WV...FREEZING RAIN ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR
     ANZ532>534-537-540>543.
     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 11 PM EST THIS
     EVENING FOR ANZ530-531-538-539.
     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EST THIS
     EVENING FOR ANZ535-536.

&&

SYNOPSIS...BPP
NEAR TERM...HTS
SHORT TERM...HTS
LONG TERM...BPP
AVIATION...HTS/BPP
MARINE...HTS/BPP
HYDROLOGY...JCE
Hazardous weather outlook, Feb 19, 6:24 AM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
624 AM EST WED FEB 19 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
201000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
624 AM EST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A FREEZING RAIN ADVISORY IS IN EFFECT FOR HARFORD AND NORTHERN
BALTIMORE COUNTIES UNTIL 10 AM THIS MORNING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY TODAY...AND CONTINUES OVER A PORTION
OF THE WATERS INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL PASS THROUGH THE AREA FRIDAY. HEAVIER
SHOWERS MAY CONTAIN LOCALLY DAMAGING WIND GUSTS.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS THURSDAY
NIGHT AND FRIDAY. A GALE WARNING MAY ALSO BE NEEDED FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE FORWARD
ANY REPORTS OF FREEZING RAIN AND ICING TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-201000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
624 AM EST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A FREEZING RAIN ADVISORY IS IN EFFECT FOR WESTERN AND NORTH
CENTRAL MARYLAND...THE EASTERN WEST VIRGINIA PANHANDLE AND
PORTIONS OF NORTHERN VIRGINIA THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL PASS THROUGH THE AREA FRIDAY. HEAVIER
SHOWERS MAY CONTAIN LOCALLY DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE FORWARD
ANY REPORTS OF FREEZING RAIN AND ICING TO THE NATIONAL WEATHER
SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather. Local standard time, as filed.

Winter Weather, Frederick

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Frederick forecast zone
Reported by
Trained Spotter
Coordinates
39.195, -78.213 (the zone’s center; the record gives no point)

Ice accumulation of a trace or more was measured at surrounding locations.

Winter Weather, Clarke

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Clarke forecast zone
Reported by
Trained Spotter
Coordinates
39.112, -77.997 (the zone’s center; the record gives no point)

Ice accumulation of a trace or more was measured at surrounding locations.

Winter Weather, Shenandoah

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Shenandoah forecast zone
Reported by
Trained Spotter
Coordinates
38.858, -78.571 (the zone’s center; the record gives no point)

Ice accumulation of a trace or more was measured at surrounding locations.

Winter Weather, Warren

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
38.909, -78.207 (the zone’s center; the record gives no point)

Ice accumulation of a trace or more was measured at surrounding locations.

Winter Weather, Page

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Page forecast zone
Reported by
Trained Spotter
Coordinates
38.620, -78.484 (the zone’s center; the record gives no point)

Ice accumulation of a trace or more was measured at surrounding locations.

Winter Weather, Northern Fauquier

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Northern Fauquier forecast zone
Reported by
Trained Spotter
Coordinates
38.739, -77.809 (the zone’s center; the record gives no point)

Ice accumulation of a trace or more was measured at surrounding locations.

Winter Weather, Loudoun

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Loudoun forecast zone
Reported by
Trained Spotter

Ice accumulation of a trace or more was measured at surrounding locations.

Winter Weather, Prince William

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Prince William forecast zone
Reported by
Trained Spotter

Ice accumulation of a trace or more was measured at surrounding locations.

Winter Weather, Rappahannock

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Rappahannock forecast zone
Reported by
Trained Spotter
Coordinates
38.685, -78.159 (the zone’s center; the record gives no point)

Ice accumulation of a trace or more was measured at surrounding locations at higher elevations.

Winter Weather, Madison

When
February 19, 8:00 AM EST to 10:00 AM EST
Where
Madison forecast zone
Reported by
Trained Spotter
Coordinates
38.414, -78.279 (the zone’s center; the record gives no point)

Ice accumulation of a trace or more was measured at surrounding locations at higher elevations.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503664, 503665, 503666, 503667, 503668, 503669, 503670, 503671, 503672, 503673.